Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 695, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 13, 2001, 11:54 AM CDT for Rankin County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 13, 2001, 11:54 AM CDT (16:54 UTC)
- Expired
- Oct 13, 2001, 12:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rankin County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 8:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
880 WUUS54 KJAN 131654 SVRJAN MSC121-131745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1154 AM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 1245 PM CDT * AT 1154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR BRANDON TO FLORENCE MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORMS WILL... BE NEAR PELAHATCHIE AND PUCKETT BY AT 1230 PM CDT A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3228 8998 3207 9012 3208 8975 3235 8974
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 4:06 AM CDT, 7 hours 48 minutes earlier.
Area forecast discussion, Oct 13, 4:06 AM CDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SAT OCT 13 2001 MODELS IN GENERAL AGREEMENT ON SYNOPTIC FEATURES ALTHOUGH DIFFERENCES IN TIMING REMAIN. UPPER LOW TO DIG INTO ERN TX TODAY AS 100+ KT UPPER JET MAX LIFTS NWD JUST W OF MS RIVER. MODELS INDICATE SLIGHT NEGATIVE TILT TO UPPER TROUGH THIS AFTERNOON. LOW LEVEL DYNAMICS INCREASE WITH 850 MB JET MAX INTO WRN ZONES THIS MORNING. 850 MB WIND SPEEDS FORECAST 40-50 KT RANGE WRN AREAS THIS MORNING...SPREADING ACROSS REST OF FORECAST AREA BY 18Z TODAY. AS UPPER LOW DIGS OVER ERN TX...UPPER FLOW NEARLY PARALLEL WITH COLD FRONT. THIS TO INCREASE THREAT OF TRAINING ECHOES THIS AFTERNOON. PRECIPITABLE WATER VALUES FORECAST FROM 1.5 TO 2+ INCHES TODAY LOOK SUFFICIENT FOR POSSIBILITY OF FLOODING PROBLEMS IF TRAINING CELLS OCCUR. WILL ISSUE FLOOD WATCH FOR WRN ZONES FOR TODAY. WILL NOT INCLUDE ERN ZONES AT THIS TIME SINCE UPPER SYSTEM TO ACCELERATE LATER TODAY...REDUCING THE CHANCE OF TRAINING CELLS ERN AREAS. NCEP RAIN ESTIMATES OF 1-2 INCHES WRN ZONES THROUGH 18Z TODAY LOOK A BIT OVERDONE BUT GENERAL TOTALS FROM 1-2 INCHES 18Z THROUGH 00Z SUNDAY WRN ZONES LOOK UNDERDONE. EXPECT AVERAGES FROM 1/2 TO 1 INCH THROUGH MIDDAY WEST THEN 2-3 INCHES W AND CENTRAL AREAS BY 00Z SUNDAY...WITH LOCALLY HIGHER AMOUNTS. UPPER TROUGH MOVING NEAR MS RIVER AROUND MIDNIGHT. MODELS AGREE THAT SIGNIFICANT UPPER DIVERGENCE TO CONTINUE NRN HALF OF FORECAST AREA THROUGH 06Z SUNDAY...ENDING BY 12Z SUNDAY MORNING. 850 MB FLOW VEERING TO THE W OVER WRN ZONES BY MIDNIGHT...SHIFTING W/NW ALL ZONES BY 12Z SUNDAY. COLD 500 MB TEMP TROUGH PIVOTING FROM NE LA INTO W CENTRAL AND NW MS TONIGHT...MOVING N OF THE AREA EARLY SUNDAY MORNING. AIR MASS REMAINING UNSTABLE EARLY TONIGHT SO WILL KEEP HIGHS POPS INTO SECOND PERIOD. AIR MASS DRYING RAPIDLY BEHIND COLD FRONT...REMAINING DRY THROUGH FRIDAY. .PRELIM NUMBERS... JAN 078/062/075/048 +9-0 MEI 079/067/075/048 ++10 .JAN... MS...FLOOD WATCH WRN MS FOR TODAY LA...FLOOD NE LA WATCH FOR TODAY AR...FLOOD SE AR WATCH FOR TODAY
In the hours before
Local storm report, Oct 13, 9:28 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
928 AM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 AM NATCHEZ MS WIND DAMAGE
10/13/01 ADAMS
0910 AM 8N FAYETTE MS WIND DAMAGE
10/13/01 JEFFERSON REPORTED BY JEFFERSON
COUNTY SHERIFFS OFFICE.
POSSIBLE TORNADO.Local storm report, Oct 13, 9:56 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
956 AM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM LA WIND DAMAGE
10/13/01 CONCORDIA MOBLIE HOMES DAMAGED.
REPORTED BY HAM RADIO
OPERATOR. POSSIBLE
TORNADO.Local storm report, Oct 13, 10:28 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1024 AM 1N ALLEN MS TORNADO
10/13/01 COPIAH TORNADO ON THE GROUND
REPORTED BY COPIAH COUNTY
EMA NEAR HIGHWAY 28.Local storm report, Oct 13, 11:13 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1113 AM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM NATCHEZ MS WIND DAMAGE
10/13/01 ADAMS REPORTED BY ADAMS COUNTY
EMA. TREES UPROOTED,
POWER LINES DOWN, AND
LOTS OF DEBREE. POSSIBLE
TORNADO.Special weather statement, Oct 13, 11:41 AM CDT, 13 minutes before
WATCH NOTIFICATION FOR TORNADO WATCH 785...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1141 AM CDT SAT OCT 13 2001 MSZ025-027-035-036-040>042-047-053-059>061-131800- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF TORNADO WATCH 785. COUNTIES CLEARED INCLUDE: IN NORTH MISSISSIPPI: LEFLORE...CARROLL... IN CENTRAL MISSISSIPPI: HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...WARREN... CLAIBORNE...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN MS... THIS INCLUDES THE CITIES OF...BELZONI...CARROLLTON...FAYETTE... GREENWOOD...LEXINGTON...MAYERSVILLE...MEADVILLE...NATCHEZ... PORT GIBSON...ROLLING FORK...VICKSBURG...YAZOO CITY... MSZ028>033-037>039-043>045-048>051-054>057-062>066-072>074-131800- TORNADO WATCH 785 REMAINS VALID UNTIL 100 PM CDT SATURDAY FOR THE FOLLOWING COUNTIES: IN NORTH MISSISSIPPI: MONTGOMERY...WEBSTER...CLAY...LOWNDES...CHOCTAW...OKTIBBEHA... IN CENTRAL MISSISSIPPI: ATTALA...WINSTON...NOXUBEE...MADISON MS...LEAKE...NESHOBA...HINDS... RANKIN...SCOTT...NEWTON...COPIAH...SIMPSON...SMITH...JASPER... IN SOUTH MISSISSIPPI: LINCOLN...LAWRENCE...JEFFERSON DAVIS...COVINGTON...JONES...MARION... LAMAR...FORREST... THIS INCLUDES THE CITIES OF...ACKERMAN...BAY SPRINGS...BRANDON... BROOKHAVEN...CANTON...CARTHAGE...COLLINS...COLUMBIA...COLUMBUS... DECATUR...EUPORA...FOREST...HATTIESBURG...HAZLEHURST...JACKSON... KOSCIUSKO...LAUREL...LOUISVILLE...MACON...MENDENHALL...MONTICELLO... PHILADELPHIA...PRENTISS...PURVIS...RALEIGH...STARKVILLE... WEST POINT...WINONA...
Special weather statement, Oct 13, 11:54 AM CDT, 0 minutes before
WATCH NOTIFICATION FOR TORNADO WATCH 786...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1154 AM CDT SAT OCT 13 2001 MSZ026-131800- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 786. COUNTIES CANCELED INCLUDE: IN NORTH MISSISSIPPI: GRENADA... THIS INCLUDES THE CITY OF GRENADA... MSZ030-131800- TORNADO WATCH 786 REMAINS VALID UNTIL 100 PM CDT SATURDAY FOR THE FOLLOWING COUNTIES: IN NORTH MISSISSIPPI: CLAY... THIS INCLUDES THE CITY OF WEST POINT...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:07 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 53 min |
| Oct 13, 7:35 AM CDT | Tornado Warning | JAN | Smith | 25 min |
| Oct 13, 7:42 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 33 min |
| Oct 13, 7:59 AM CDT | Tornado Warning | JAN | Scott | 31 min |
| Oct 13, 8:10 AM CDT | Tornado Warning | JAN | Copiah | 35 min |
| Oct 13, 8:32 AM CDT | Tornado Warning | JAN | Rankin | 43 min |
| Oct 13, 8:42 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 33 min |
| Oct 13, 8:57 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 33 min |
| Oct 13, 9:00 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 30 min |
| Oct 13, 9:10 AM CDT | Tornado Warning | JAN | Adams, Franklin | 50 min |
| Oct 13, 9:21 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 29 min |
| Oct 13, 9:28 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 52 min |
| Oct 13, 9:33 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 57 min |
| Oct 13, 9:34 AM CDT | Tornado Warning | JAN | Jefferson | 41 min |
| Oct 13, 9:40 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 35 min |
| Oct 13, 9:44 AM CDT | Tornado Warning | JAN | Copiah, Lincoln | 46 min |
| Oct 13, 9:49 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 26 min |
| Oct 13, 10:01 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 44 min |
| Oct 13, 10:14 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 46 min |
| Oct 13, 10:26 AM CDT | Tornado Warning | JAN | Hinds | 49 min |
| Oct 13, 10:30 AM CDT | Tornado Warning | JAN | Copiah | 45 min |
| Oct 13, 10:35 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 55 min |
| Oct 13, 10:38 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Oct 13, 10:51 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 54 min |
| Oct 13, 10:55 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 50 min |
| Oct 13, 11:06 AM CDT | Tornado Warning | JAN | Rankin | 24 min |
| Oct 13, 11:10 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 50 min |
| Oct 13, 11:32 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 43 min |
| Oct 13, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 49 min |
| Oct 13, 11:49 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Simpson | 56 min |
| Oct 13, 12:18 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 57 min |
| Oct 13, 12:31 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 44 min |
| Oct 13, 12:35 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 25 min |
| Oct 13, 12:46 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott, Smith | 59 min |
| Oct 13, 12:46 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 59 min |
| Oct 13, 12:46 PM CDT | Tornado Warning | JAN | Marion | 29 min |
| Oct 13, 12:50 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 55 min |
| Oct 13, 1:08 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 47 min |
| Oct 13, 1:13 PM CDT | Tornado Warning | JAN | Clay | 32 min |
| Oct 13, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 66 min |
| Oct 13, 1:36 PM CDT | Tornado Warning | JAN | Forrest | 39 min |
| Oct 13, 1:41 PM CDT | Flash Flood Warning | JAN | Montgomery | 2 hr |
| Oct 13, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Neshoba, Winston | 64 min |
| Oct 13, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 64 min |
| Oct 13, 1:44 PM CDT | Tornado Warning | JAN | Jasper | 31 min |
| Oct 13, 1:51 PM CDT | Tornado Warning | JAN | Covington, Jones | 39 min |
| Oct 13, 2:04 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 41 min |
| Oct 13, 2:09 PM CDT | Tornado Warning | JAN | Oktibbeha | 51 min |
| Oct 13, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 48 min |
| Oct 13, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 66 min |
| Oct 13, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 46 min |
| Oct 13, 2:31 PM CDT | Tornado Warning | JAN | Jones | 29 min |
| Oct 13, 2:34 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 56 min |
| Oct 13, 2:36 PM CDT | Tornado Warning | JAN | Kemper | 24 min |
| Oct 13, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 37 min |
| Oct 13, 2:56 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Noxubee | 64 min |
| Oct 13, 2:56 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 64 min |
| Oct 13, 2:56 PM CDT | Tornado Warning | JAN | Jones | 34 min |
| Oct 13, 3:03 PM CDT | Tornado Warning | JAN | Lauderdale | 57 min |
| Oct 13, 3:16 PM CDT | Flash Flood Warning | JAN | Clarke, Clay, Forrest, Jasper, Jones, Kemper and 8 more | 119 min |
| Oct 13, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 25 min |
| Oct 13, 3:26 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee | 34 min |
| Oct 13, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 44 min |
| Oct 13, 3:39 PM CDT | Tornado Warning | JAN | Clarke | 36 min |
| Oct 13, 6:07 PM CDT | Flash Flood Warning | JAN | Forrest | 113 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.